Hello All; I had a pretty bad scare this past week. Vomiting and nausea, diarrea. These were some of my symptoms at the beginning of my major Kidney-nephritis episode in September.
Another thing you should know: I have had my period 3 times in the last 6 weeks. I took a procrit shot (for Anemia - I started taking it once a week in September, for the Anemia that was brought on by the September Lupus Nephritis Fiasco -- then every other week once the anemia came under control) over a week ago (Saturday the 5th), and wonder if I should wait the the full two weeks as prescribed for the second shot that I still have in my fridge. I'll ask the doctors, but maybe someone out there has some experience as well?
I did page my Rheumatologist on Friday, who recommended that I come into the emergency room if the other symptoms presented themselves: constant vomiting (dry-heaving) and severe intestinal pain. I never did develop these symptoms. The vomiting was only once a day, in the evening, on Thursday and Friday. I never did completely lose my appetite - I was able to eat breakfast only, then a little bit of food during the day. I had enough energy to do a good job teaching those days, then would go home, throw up, eat a little something else, and go to bed. Although looking back, I can notice that I was excessively tired the whole week before - going to bed as early as 8 or 9, and still waking up tired.
Saturday, still not feeling quite right, I decided that I wanted to avoid the emergency room, and another hospital stay. I called the doctor on call in the GP office, who said someone could call me Monday morning to set up an appointment for me to come in. I told him what my plan was:
I increased my prednisone to 60 the last two days, rested, and drank plenty of fluids (which may put back my plans to get the kidney biospy on the 15th - I don't think they want my kidneys too taxed for the biopsy, or in general - it's so hard to know what's the right move!).
I decided to wait to see if I would feel better. I did, and do, although I still have lingering diarrea. It is getting better. My appetite is better, vomiting is gone, and energy is improving. I know it's largely because of the steroids, and would like some advice on how/when to start to taper back down - I was at 30/20 mg (alternating) per day prior to this.
I have an idea of what's gone wrong this past week, but would like to find out for sure. I'll be going to my doctors' offices tomorrow (they're all connected in one building), and hope someone will be ready for me, at least with a script for blood work. I'm expecting someone to call me in the morning to tell me where to go, and I don't hear from them, I'll start calling, or just go in.
To sum up, here are the three things I could use help/advice with - I'll send an email asking my team of doctors as well, but maybe some of you all might have some insights to share???:
1. Prednisone: How much, for how long after a mini-flare like this?
2. Procrit shot: should I be taking this once a week, or stay at every other week?
3. Blood tests to take tomorrow - can we find out what happened through tests tomorrow? Any knowledge to share here?
Many thanks for any advice you all can give me.
Diagnosed with Sjogrens in 1993, Raynauds and Vasculitis in 2001, and Lupus in 2004. Recent serious flare-up of Lupus Nephritis. Current Medications: Prednisone 20-30 mg alternating, with Plaquenil 400mg, plus now a couple of meds for high blood pressure (from the Lupus Nephritis) and one for the heartburn they give me.
A medication for anti-anxiety, a sleeping pill, and percoset are all taken as well, as needed.